Oct 8, 2004
Present, stable regimen is Viread, Emtriva, Viramune. VL is undetectable and CD4s stable at 300 (19%). No history of OI's, but long course of HIV infection (>20 years). Now, because of melanoma, I will have to add to my HIV regimen interferon, IL-2, or hyrdroxyurea. What interactions can I expect from each of those drugs?
Response from Dr. Henry
Each of those medications can have a host of side effects on their own. They generally would get along OK with your HIV meds but would not be easy for many patients to take. Common side effects from interferon includes anemia, depression, flu-like symptoms, loss of appetite and nausea/vomiting and many more. For the interleukin most patients get a flu like syndrome during the dosing periods and can have numerous other problems necessitating careful monitoring. For the hydroxyruea, bone marrow suppression in the major concern but GI complaints, loss of appetite, and many other symptoms can be experienced by patients. KH
Fat Deposits and Kidney Ultrasound
facial skin condition
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.